Hausdorff Dimension for Randomly Perturbed Self Affine Attractors

TM Jordan, M Pollicott, K Simon

Research output: Contribution to journalArticle (Academic Journal)peer-review

50 Citations (Scopus)

Abstract

In this paper we shall consider a self-affine iterated function system in R-d, d >= 2, where we allow a small random translation at each application of the contractions. We compute the dimension of a typical attractor of the resulting random iterated function system, complementing a famous deterministic result of Falconer, which necessarily requires restrictions on the norms of the contraction. However, our result has the advantage that we do not need to impose any additional assumptions on the norms. This is of benefit in practical applications, where such perturbations would correspond to the effect of random noise. We also give analogous results for the dimension of ergodic measures (in terms of their Lyapunov dimension). Finally, we apply our method to a problem originating in the theory of fractal image compression.
Translated title of the contributionHausdorff Dimension for Randomly Perturbed Self Affine Attractors
Original languageEnglish
Pages (from-to)519 - 544
Number of pages26
JournalCommunications in Mathematical Physics
Volume270 (2)
DOIs
Publication statusPublished - Mar 2007

Bibliographical note

Publisher: Springer

Fingerprint Dive into the research topics of 'Hausdorff Dimension for Randomly Perturbed Self Affine Attractors'. Together they form a unique fingerprint.

Cite this